Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 53, NWS Atlanta, GA

November 1, 2015Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 1, 2015, 5:15 AM EST for Forsyth County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 1, 2015, 5:15 AM EST (10:15 UTC)
Expired
Nov 2, 2015, 5:15 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 8.30 ft at Nov 2, 2015, 5:00 PM EST.

actionminormoderate051011/0111/0211/03
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WGUS42 KFFC 011015
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST SUN NOV 1 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC117-020015-
/O.NEW.KFFC.FL.W.0053.151101T1015Z-000000T0000Z/
/CMGG1.1.ER.151101T0943Z.151101T0945Z.000000T0000Z.UU/
515 AM EST SUN NOV 1 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Cumming.
* From early this morning until further notice.
* At 5AM Sunday the stage was 5.1 feet...and rising.
* Flood stage is 6 feet.
* At 6 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
2 follow-up statements
231 
WGUS82 KFFC 011708
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EST SUN NOV 1 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 
  Big Creek near Cumming affecting Forsyth County 


GAC117-020708-
/O.CON.KFFC.FL.W.0053.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.151101T0943Z.151101T1615Z.000000T0000Z.UU/
1208 PM EST SUN NOV 1 2015

The Flood Warning continues for
  The Big Creek near Cumming.
* Until further notice.
* At 11AM Sunday the stage was 6.7 feet...and slowly falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 6 feet.

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-020708-
/O.EXT.KFFC.FL.W.0054.151101T2000Z-151104T1800Z/
/APHG1.1.ER.151101T2000Z.151103T0600Z.151104T1200Z.NO/
1208 PM EST SUN NOV 1 2015

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Big Creek near Alpharetta.
* From late this afternoon until Wednesday afternoon.
* At 11AM Sunday the stage was 6.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 10.2 feet by early Tuesday morning.The 
  river will fall below flood stage by Wednesday morning.
* At 10 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia are 
  under a foot of water. The Big Creek Greenway experiences 
  significant flooding up to 4 feet deep with closure of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Hill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a two feet of 
  water. 
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
447 
WGUS82 KFFC 020018
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EST SUN NOV 1 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Cumming affecting Forsyth County

 
GAC117-020048-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-151102T0018Z/
/CMGG1.1.ER.151101T0943Z.151101T1615Z.151101T1907Z.UU/
718 PM EST SUN NOV 1 2015

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes affect immediately.
* Until Wednesday December 31.
* At 6PM Sunday the stage was 3.4 feet...and falling.
* Flood stage is 6.0 feet.
* The creek/river will continue to fall.


&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 1, 4:31 AM EST, 44 minutes earlier.

Area forecast discussion, Nov 1, 4:31 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 AM EST SUN NOV 1 2015

.SHORT TERM /TODAY THROUGH MONDAY/...
FIRST ROUND OF RAIN MOVING ACROSS GA THIS MORNING WITH POSSIBLY A
BRIEF BREAK FOR A PORTION OF THE AREA BEFORE THE NEXT ROUND MOVES IN
FROM THE WEST. UPPER LOW OVER TEXAS WILL KEEP A TROPICAL MOISTURE
CONNECTION INTO GA THROUGH THE SHORT TERM. MODELS IN GOOD AGREEMENT
THIS UPPER LOW WILL MOVE INTO THE LOWER MS VALLEY TONIGHT AND THEN
INTO THE TN VALLEY ON MONDAY. THE ASSOCIATED SURFACE LOW SHOULD
CROSS THE FORECAST AREA ON MONDAY. IN GENERAL WE SHOULD HAVE A WEDGE
AFFECTING THE NORTH AND A WARM FRONT VICINITY OF CENTRAL GA. THE
WARM FRONT MAY PUSH TO THE NORTH ON MONDAY...HOWEVER THE NORTHEAST
MAY LINGER IN THE WEDGE. THE LOCATION OF THE BOUNDARIES WILL AFFECT
THE TEMPERATURES AND THERE WILL NOT BE MUCH DIURNAL CHANGE MAINLY
NORTH TODAY. A BIT WARMER ON MONDAY DEPENDING ON HOW FAR NORTH THE
WARM FRONT GETS.

INSTABILITY INCREASES INTO CENTRAL GA BY THIS AFTERNOON AND
CONTINUES INTO MONDAY AHEAD OF THE SURFACE SYSTEM. HAVE INCLUDED
THUNDER FOR CENTRAL GA THROUGH THE SHORT TERM. A FEW STORMS MAY
BECOME STRONG WITH GOOD SHEAR VICINITY OF THE WARM FRONT THIS
AFTERNOON AND AGAIN MONDAY. NO FLASH FLOOD WATCH AT THIS TIME.
CURRENT TOTAL AMOUNTS STILL LOOK OKAY AND WILL SEE HOW THIS FIRST
BATCH OF RAIN AFFECTS THE AREA. LATEST QPF SHIFTS AXIS OF HEAVIEST
RAIN MORE NORTHWARD BY MONDAY...FAVORING THE NORTHWEST CORNER.

41

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SHORT WAVE AND ATTENDANT SFC LOW CHARACTERIZING THE SHORT TERM
WILL EJECT EASTWARD FOR MONDAY NIGHT AND A HYBRID CAD WEDGE SHOULD
REMAIN ACROSS THE AREA INTO MIDWEEK WITH MUCH LESS MOISTURE IN
PLACE. GUIDANCE IS SUGGESTING SOME LOW LEVEL ATLANTIC MOISTURE
ADVECTS INTO PORTIONS OF THE EAST CWA AND ALLOW FOR AT LEAST A
SLIGHT CHANCE OF SHOWERS OR DRIZZLE TUESDAY AND
WEDNESDAY...OTHERWISE THE NEXT MAIN FEATURE OF THE FCST PERIOD
WILL BE WITH A FROPA BY THE END OF THE WEEK INTO NEXT WEEKEND.
GUIDANCE DIFFERS ON THE TIMING OF THIS...THOUGH THE MOISTURE FIELD
DOES LOOK TO BE QUITE ELONGATED AND REMOVED FROM THE UPPER
DYNAMICS /STAYING WELL NORTH OF THE REGION/. ENOUGH PROGGED
INSTABILITY TO CARRY SLIGHT THUNDER MENTION FOR NOW BUT NOT
ANTICIPATING IMPACTFUL WEATHER. UPPER RIDGING AHEAD OF THIS SHOULD
ALLOW FOR TEMPS GENERALLY 5-10 DEG ABOVE NORMS AND QUITE PLEASANT.
THE WARMEST DAY LOOKS TO BE FRIDAY WITH LOW 70S IN THE NORTH AND
MID TO UPPER 70S FOR CENTRAL GA. TEMPS LOOK TO MODERATE BACK TO
NEAR NORMAL BEHIND THE AFOREMENTIONED FRONT...THOUGH WILL DEPEND
ON HOW PROGRESSIVE FUTURE RUNS MAINTAIN THIS.

BAKER

&&

.AVIATION...
06Z UPDATE...
CEILINGS AND VSBYS WILL BE LOWERING THROUGH THE NIGHT AS RAIN
SPREADS ACROSS THE TAF SITES. LOOKING FOR IFR OR LIFR BY SUNRISE
WITH IFR CONTINUING THROUGH THE DAY. WINDS SHOULD BE EAST TO
SOUTHEAST 5 TO 10KT. ISOLATED THUNDER IS POSSIBLE AFTER 12Z BUT
CHANCES TOO LOW TO INCLUDE IN TAFS AT THIS TIME.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  61  70  58 / 100 100  80  20
ATLANTA         65  62  71  60 / 100 100  90  10
BLAIRSVILLE     63  59  66  55 / 100 100  90  30
CARTERSVILLE    64  60  71  58 / 100 100  90  20
COLUMBUS        72  67  74  61 / 100 100  90   5
GAINESVILLE     62  60  67  57 / 100 100  90  20
MACON           72  66  77  60 /  90  90  80  20
ROME            64  60  71  59 / 100 100  90  20
PEACHTREE CITY  65  62  71  59 / 100 100  90  10
VIDALIA         80  69  83  64 /  50  30  90  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...WALKER.

&&

SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Oct 31, 6:05 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SAT OCT 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 PM EDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN WILL INCREASE ACROSS THE AREA INTO SUNDAY MORNING AND PERSIST
THROUGH MONDAY NIGHT. THE MAIN CONCERN WITH THIS ACTIVITY WILL BE
THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN. RAINFALL
AMOUNTS SUNDAY THROUGH TUESDAY COULD TOTAL 2 TO 4 INCHES ACROSS
MAINLY NORTH GEORGIA WITH MINOR FLOODING POSSIBLE. PLEASE SEE THE
LATEST HYDROLOGIC OUTLOOK ON OUR WEBPAGE FOR FURTHER DETAILS.

AS GULF MOISTURE IS DRAWN NORTHWARD...A FEW THUNDERSTORMS ARE
POSSIBLE MAINLY OVER CENTRAL GEORGIA SUNDAY AND MONDAY. AT THIS
TIME...THE SEVERE WEATHER THREAT IS MINIMAL...BUT STRONG STORMS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 12:11 AM EDTWind AdvisoryFFCChattooga, Dade, Walker8 hr
Nov 1, 6:47 AM ESTRiver Flood WarningFFCForsyth, Fulton3 days
Nov 1, 2:44 PM ESTFlood WatchFFCBanks, Barrow, Bartow, Bibb, Butts, Carroll and 62 more27 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.